I was switched from Celexa to Bupropion SR 150 twice daily on December 2nd. On Celexa I couldn't control my weight gain but it worked really well for my depression. I've been at a full dose for one week now and I'm having trouble managing food intake and feeling well. The first week on a half dose I had tons of energy and felt really good. Now I don't have much interest in eating my stomach is growling and I get a headache, nauseous, and sometimes feel faint, and sometimes I can't focus my vision very well on things like a computer screen. I feel like I'm in a constant battle now with food. Could the med be causing my blood sugar to drop to low and thats why I don't feel well? I'm thinking of asking the doctor if I can try a half dose of this with a half dose of my old med, maybe I can have the best of both worlds?
No, if your blood sugar was low you would be hungry. I haven't noticed a difference in my appetite. drat. Have you tried something like a milk shake if you're not wanting food? That first week thing is just that. It would have stopped even if you stayed on the same dose. You know you have to eat, don't let yourself get sick.
I am not in the medical field. I was put on buproprion 300XL. Started having head aches and felt as u said. Then it was upted to. 450Xl I got worse but tried to push through thinking that the side effects would get better. I ended up in the hospital for 5 days. My blood sugar could not be controlled. I now am hypoglycemic and have to test my sugar 3x daily.
Yes, it can cause low blood sugar. I have tried Wellbutrin on-and-off many times, and it was just a matter of starting taking it and my blood sugar lowered and became hard to control. By stopping taking it, the problem quickly went away. So don't believe those who say that it can't happen because it's not a documented side effects. Our bodies can have wildly different reactions to a medication, and a side effect being undocumented doesn't mean it doesn't exist, it only means that it didn't show up frequently in clinical trials. The person who wrote this in the other comment doesn't know how the pharma industry works and how side effects are compiled. One day we might see the inclusion of hypoglycemia in its side effects list, maybe in the "uncommon" category. Also, it's not common for people without diabetes to have glucose meters at home (like I do), so this make it harder for people to connect the dots.
I'm sure if more non-diabetic people had home glucose meters and tracked their glucose before, during and after treatment with Wellbutrin, a lot more people would be able to confidently affirm that Wellbutrin caused them hypoglycemia. Go to any support group and you will see many complaints of side effects that match exactly the symptoms of hypoglycemia (but these users probably never measure their blood glucose because 1) they don't have a glucose meter because they don't have diabetes and 2) it's not a documented side effects, so they're lead to believe it's impossible to have a side effect that's not on the official list).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.